LORTAB Withdrawal Symptoms

Lortab is a prescription medication that combines a narcotic painkiller- cough reliever and a non-narcotic pain killer, which can be habit forming, and lead to withdrawal symptoms. It is usually given for relief in cases of mild to moderately severe pain. It is easy to become addicted to Lortab because of the typically opiate feelings of well-being and pleasure it produces.

After an individual has begun to use Lortab on a regular basis, the body, over time, develops dependence and a tolerance to the drug. The tolerance drives them to try to get higher and higher doses of the drug to ingest so that they can get the same feeling. The dependence makes it very difficult for them to stop or dramatically reduce the dosage, due to the occurrence of traumatic Lortab withdrawal symptoms.

Lortab, due to its components and constituents, has a number of side effects even when it is used in the correct, and medically supervised, manner. Lortab induced side effects include, among others :

  • Sleepiness or drowsiness>
  • sluggishness>
  • dizziness >
  • lightheadedness>
  • nausea  and/or vomiting>
  • uncharacteristic fatigue >
  • unusual weakness>
  • allergic reactions>
  • anxiety>
  • constipation>
  • difficulty in urinating>
  • hearing loss>
  • mood swings>
  • restlessness>
  • skin rashes>
  • respiratory depression>
  • constricted pupils>
  • dryness of the mouth>

Lortab works by bonding with opiate receptors and activating the reward systems in the user’s brain. The resultant feeling is intense, and will cause the user to crave more of the drug. It alters their priorities by making the process of getting and consuming the drug the entire focus of their activities. This very ability to chemically alter some of the normal functions of the brain produces the addiction.

If, for some reason, the regular, long term user of Lortab should stop taking Lortab or dramatically lower the dosage that is normally taken, then, within a few hours, he/she will experience lortab withdrawal symptoms. Although these symptoms don’t usually get to a life-threatening level, the level of intensity of lortab withdrawal symptoms will be a factor of the degree of addiction. Some of these Lortab withdrawal symptoms are:

  • An intense psychological and physical craving for the next dose of the drug>
  • Extreme and uncharacteristic irritability>
  • Nausea or vomiting >
  • Diarrhea>
  • Aches and pains in muscle as well as bone>
  • Runny nose and watery eyes>
  • Dilated pupils>
  • Cold sweats>
  • Yawning>
  • Fever>

Lortab withdrawal symptoms generally increase in intensity for the first twenty-four to seventy-two hours after stopping the drug, gradually declining over 7 days to a fortnight.

In today’s world, hydrocodone based drugs like Lortab are amazingly easy to get, especially from cheap internet pharmacies that do not even require prescriptions.   Such sites, along with discount pharmacy sales have made Lortab an easy opiate based drug to abuse.  Even when it is prescribed and used in the correct way, stopping the medication will still involve Lortab withdrawal symptoms.  Recovery from these withdrawal symptoms, takes effort and time, and is best done at an outpatient detox facility.

For additional information on addiction treatment or the drug Suboxone,
Call now 1-888-Suboxone or 1-888-782-6966



E-mail: Support@SoftLandingRecovery.com>

Content provided by the Editorial Board.  This article is written by a freelance writer. It might not reflect the views and opinions of Soft Landing ltd. or its staff but has been placed here so that our visitors may get an idea of how others think of the topic.

Information on this page last updated on 09/28/2007